Alert archive / Indiana / Gale Warnings in 2009
Gale Warning 20, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 30, 2009, 10:24 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2009, 10:24 PM EST (03:24 UTC)
- Expired
- Dec 1, 2009, 3:47 AM EST
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
051 WHUS73 KIWX 010324 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 PM EST MON NOV 30 2009 ...SHORT PERIOD OF GALE FORCE WINDS EXPECTED OVERNIGHT... .A LOW PRESSURE SYSTEM DROPPING SOUTHEAST ACROSS NORTHERN MICHIGAN...COMBINED WITH HIGH PRESSURE CENTERED OVER THE LOWER MISSISSIPPI VALLEY WILL BRING A PERIOD OF GALE FORCE WINDS OVERNIGHT. WINDS AND WAVES WILL GRADUALLY SUBSIDE AS THE SYSTEM DEPARTS THE AREA TUESDAY MORNING. LMZ043-046-011130- /O.NEW.KIWX.GL.W.0020.091201T0324Z-091201T1200Z/ /O.EXT.KIWX.SC.Y.0060.000000T0000Z-091201T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1024 PM EST MON NOV 30 2009 ...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY. SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED THROUGH THE OVERNIGHT HOURS. THIS WILL CAUSE WAVES OF 5 TO 8 FEET. WINDS AND WAVES ARE EXPECTED TO DECREASE THROUGH THE DAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ARNOTT
1 follow-up statement
753 WHUS73 KIWX 010847 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EST TUE DEC 1 2009 LMZ043-046-011700- /O.CAN.KIWX.GL.W.0020.000000T0000Z-091201T1200Z/ /O.CON.KIWX.SC.Y.0060.000000T0000Z-091201T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 AM EST TUE DEC 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. WINDS AND WAVES WILL SUBSIDE BELOW LEVELS HAZARDOUS TO SMALL CRAFT BY EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ARNOTT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 30, 6:47 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 30, 6:47 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 647 PM EST MON NOV 30 2009 .AVIATION.../00Z TAFS/ VFR CONDITIONS THROUGH THE PERIOD. FAST MOVING CLIPPER SYSTEM WILL SUPPORT SCT-BKN MID CLOUDS THROUGH EARLY MORNING WITH INCREASED WIND FIELDS. EXPECT 30 KNOTS OF SHEAR ACROSS THE NORTH FROM SFC TO 2KFT GIVEN A STRENGTHENING LL JET. LIGHT SNOW MAY BE POSSIBLE ACROSS THE FAR NE...BUT NO RESTRICTIONS EXPECTED GIVEN BULK OF FORCING FOR ASCENT NORTH OF THE FA. SFC HIGH PRESSURE WILL DOMINATE THE REMAINDER OF THE PERIOD WITH VFR FLIGHT CONDITIONS. && .PREV DISCUSSION... /ISSUED 420 PM EST MON NOV 30 2009/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... FLOW BEGINNING TO COME AROUND TO MORE WEST AND SOUTHWEST IN RESPONSE TO NEXT WAVE DROPPING THROUGH THE UPPER PLAINS. AS A RESULT...SKY COVER IS BEGINNING TO ERODE SOMEWHAT ACROSS FAR WESTERN PARTS OF THE AREA WITH THIS TREND EXPECTED TO CONTINUE INTO THE FIRST PART OF THE EVENING. MID AND HIGH CLOUDS WILL INCREASE THOUGH...ESPECIALLY IN NORTH AND NW SECTIONS DURING THE EVENING AS THE UPPER LEVEL SYSTEM DRAWS CLOSER. TRACK OF THE SYSTEM LOOKS TO REMAIN QUITE A BIT NORTH OF THE AREA WITH NORTHERN PARTS ON THE SOUTHERN FRINGE OF THE EFFECTS OF IT. AS A RESULT...POPS HAVE BEEN TONED DOWN SOME WITH LOW CHC POPS ACROSS THE MI COUNTIES RAPIDLY TAPERING TO NOTHING GENERALLY SOUTH OF 30. WHILE IT LOOKS LIKE AT LEAST SOME RAIN OR SNOW FLAKES WILL OCCUR...CHANCES OF MEASURABLE PRETTY SLIM. WINDS WILL INCREASE SOMEWHAT IN RESPONSE TO A TIGHTENING GRADIENT BUT MAIN EFFECTS WILL BE CLOSER TO AND OVER THE LAKE VS INLAND. CHANCES FOR PRECIP WILL END QUICKLY OVERNIGHT ALLOWING FOR DRY CONDITIONS AND A DECREASE IN CLOUD COVER MAINLY INTO TUESDAY. WAA WILL BE ONGOING TONIGHT WITH 850 MB TEMPS OF -4 TO -8 C QUICKLY BEING REPLACES BY +2 TO +4 C TEMPS BY TUESDAY EVENING. THIS COMBINED WITH PARTLY TO MOSTLY SUNNY SKIES SHOULD ALLOW HIGHS TO BE A GOOD 5 TO 10 DEGREES WARMER COMPARED TO TODAY WITH READINGS TOPPING OUT IN THE UPPER 40S TO POSSIBLY LOW 50S IN SE AREAS. HIGH CLOUDS WILL START TO INCREASE BY TUESDAY NIGHT...BUT WILL STILL ALLOW FOR OVERNIGHT LOWS TO DROP INTO THE MIDDLE 30S. LONG TERM... WEDNESDAY THROUGH MONDAY. FEW CHNGS AGAIN TO WELL CONSISTENT FCST. TWO MAJOR FCST ISSUES REVOLVE AROUND TN VALLEY INTO OHIO VALLEY CYCLOGENESIS FOLLOWED BY FIRST GOOD ACCUMULATING LES POTNL. PREFERENCE LIES WITH MANY GEFS MEMBERS AND GEM AND TO LESSER EXTENT OP GFS INTO MID WEEK WITH SLOWER/FURTHER NW PHASING OF SRN/NRN STREAM ENERGIES AND SUBSEQUENT SOUTHERN TO MIDDLE GRTLKS STRONG MIDLVL CIRC. ECMWF DISPLACED MUCH FURTHER NORTH CLOSER TO JAMES BAY. SOUTHERN SYSTEM TO PULL BROAD AND DECENT LLVL GOMEX TAP WITH AROUND 4 G/KG IN 1000-850MB LYR REACHING INTO FAR SOUTHEASTERN CWA LATE AFTN WED INTO WED NIGHT. I295K LIFT WITH STRONG WARM CONVEYOR BELT FLOW ORTHOGONAL TO PRESSURE SFC FOR ASCENT. HAVE CONTD EARLIER TREND OF HIR POPS WED AFNT AND ESPCLY WED NIGHT...WITH CHANGEOVER TO WET SNOW LATE WED NIGHT AS SFC LOW MOVES INTO WRN PA BY 06 UTC THU. THU INTO FRIDAY NIGHT FAVORABLE ACCUMULATING LES POTNL SETTING UP. LAKE EFFECT SNOW PARAMETERS PER GFS DOWN CONSIDERABLY OVER 24 HRS PREVIOUS WITH PRIMARY LIMITING FACTOR THE RH DEFICITS IN 850-700 MB LYR AND TO AN ALBEIT LESSER EXTENT WIND SPEED WITHIN 1000-850 MB LYR. STILL WITH CBL PERSISTENTLY WITHIN DGZ AND FAVORABLE AND DELTA T IN UPPER TEENS TO NEAR 20 WITH LAKE INDUCED CAPES 500-600 J/KG ANTICIPATE SOME IMPACT WITH EVENT...HOWEVER DUE TO LACK OF MODEL CONSISTENCY AND DY3-4 TIMELINE STILL BEYOND TRUE GRASP OF A MESOSCALE NATURE EVENT HAVE RELEGATED CHNGS TO A SLIGHT BUMP ACRS FAVORED NWRN COUNTIES THU NIGHT. BEYOND LES EVENT UNCERTAINTY ABOUNDS WITH GFS BRINGING LAST VESTIGES OF GULF OF AK ENERGY INTO NRN ROCKIES REGN SUNDAY MORNING THEN SPLITTING OFF A S/WV WITH SFC REFLECTION TRACKING EWD INTO MID MS VLY THEN LIFTING NE INTO GRTLKS SUNDAY NIGHT. PREFERENCE/RECOGNITION WOULD FAVOR A SLOWER DIGGING THROUGH WRN STATES BEFORE EJECTING AND HAVE HELD OFF ON MENTION TILL MONDAY/DY7 WITH JUST LOW CHCS AND A RASN MIX WITH PTYPE UNCERTAINTY AS WELL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST TUESDAY FOR LMZ043-046. && SHORT TERM...FISHER LONG TERM...MURPHY AVIATION...JC
Hazardous weather outlook, Nov 30, 4:00 AM EST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EST MON NOV 30 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-010900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 400 AM EST MON NOV 30 2009 /300 AM CST MON NOV 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SIGNIFICANT LATE FALL STORM IS POSSIBLE ACROSS THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. MUCH UNCERTAINTY EXISTS WITH REGARDS TO THE EVOLUTION OF THIS SYSTEM AS IT MOVES FROM THE GULF COAST EARLY WEDNESDAY NORTHEAST TO NEW ENGLAND BY THURSDAY. WHILE PRECIPITATION IS EXPECTED TO BEGIN AS RAIN LATE WEDNESDAY...A CHANGEOVER TO SNOW IS POSSIBLE IN SOME AREAS WEDNESDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER ACCUMULATING SNOWS WILL OCCUR. PLEASE STAY TUNED TO LATER UPDATES ON THIS POTENTIAL STORM. MUCH MORE CERTAIN IS THAT MUCH COLDER AIR WILL MOVE INTO THE REGION BEHIND THIS STORM FOR THURSDAY AND FRIDAY WITH HIGHS LIKELY REMAINING IN THE 30S...WELL BELOW NORMAL FOR THIS TIME OF YEAR. THE FIRST ACCUMULATING LAKE EFFECT SNOWFALL IS POSSIBLE AS THIS COLD AIR ARRIVES ON THURSDAY FOR PORTIONS OF EXTREME NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-010900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 AM EST MON NOV 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 1 PM TUESDAY. CONDITIONS HAZARDOUS TO SMALL CRAFT AGAIN LOOK POSSIBLE BEGINNING TUESDAY NIGHT AND CONTINUING THROUGH MUCH OF THE REMAINDER OF THE WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP ARNOTT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.